MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 4 PMA SML SZ 4; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 4 PMA SML SZ 4; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Receipt by User (1570); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is available to be returned to zimmer biomet for investigation.Establishment name: (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product has not been returned.
 
Event or Problem Description
Before opening the last layer of aseptic packaging (still sealed), it was found that there was a hair on the oxford phase 3 anatomic arcom bearing.The doctor used the same type of product with different thickness of 3mm to complete the operation.The operation was delayed for 10 minutes.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found no similar complaints reported with these items.Then sales confirmed that root cause is due to the improper storage of the removed packaging and there was no issue with the product.Risk assessment: the reported event states foreign body found in with the device during the operation.The severity score associated with this failure mode is 4 ¿ permanent impairment of a body function or permanent damage to a body structure.The event also reports a delay of 10 minutes.The reported event is considered to be within the severity of the risk file.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description

Brand Name
OXF ANAT BRG RT SM SIZE 4 PMA SML SZ 4
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10619461
Report Number3002806535-2020-00432
Device Sequence Number19152991
Product Code NRA
UDI-Device Identifier05019279786152
UDI-Public05019279786152
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model NumberN/A
Device Catalogue Number159569
Device Lot Number6599920
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age78 YR
Patient Weight61